Florida, 2004

Hail in Florida, June 4, 2004

June 4, 2004 · NWS MLB · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 4, 1:19 PM EST, 2 hours 1 minute earlier.

Area forecast discussion, Jun 4, 1:19 PM EST, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
215 PM EDT FRI JUN  4 2004

.DISCUSSION...

AS ADVERTISED...THE MOST ACTIVE SEA BREEZE CONVECTION THUS FAR THIS
SEASON IS ONGOING...AND BDRYS HAVE YET TO INTERACT. STORMS HAVE MUCH
MORE PULSE IN NATURE...INTENSIFYING QUITE RAPIDLY...BUT HAVENT
BEEN ABLE TO SUSTAIN PEAK STRENGTH FOR ALL THAT LONG. HAVE ALSO SEEN
COPIOUS RAINFALL AMOUNTS. GIVEN HOW SINGULARLY ACTIVE THE LOCAL MESO
BDRYS AR ATTM...ANTICIPATE SOME PRETTY VICIOUS STORMS - WITH HAIL/
ISOLD WIND DMG/EXC LTG/LOCAL FLOODING ALL LIKELY IN SOME LOCALES -
TO FIRE UP FROM LATE AFTN INTO EARLY EVENING ONCE THE BDRYS COLLIDE.
MOST PROBABLE LOCATION FOR COLLISION WOULD BE FROM JUST WEST OF DAB
ALONG I-4 TO SANFORD...TO MCO AIRPORT/ERN GREENWAY TO KENANSVILLE
AND LAKE OKEE. STORMS NEAR THE LAKE WILL DRIFT ONLY SLOWLY NEWD...
HOWEVER FARTHER NORTH THE ACTIVITY WILL PUSH BACK ACROSS VOLUSIA/
BREVARD COUNTIES. EVENING POP DISTRIBUTION REFLECTS THIS THINKING.

SAT...MAIN UPPER LEVEL S/W WILL MOVE INTO THE NE US WITH MID LVL
VORT AXIS TRAILING INTO CENTRAL FL. SFC RIDGE AXIS WILL REMAIN NEAR
LAKE OKEECHOBEE WITH H7-H5 STEERING FLOW FROM THE SW AT 15 KNOTS
ACROSS THE NORTH AND 10 KNOTS SRN ZONES. PWATS WILL REMAIN ELEVATED
IN THE 1.7-1.8 RANGE WITH PRE-FRONTAL MOISTURE POOL. 500 MB TEMPS
REMAIN ON THE COOL SIDE AROUND -9C. FAVORABLE ENVIRONMENT FOR TSTM
DEVELOPMENT ONCE AGAIN ON THE EAST SIDE OF THE PENINSULA DURING THE
AFTN HOURS. ONCE QUESTION MARK IS AMOUNT OF MORNING CLOUDINESS THAT
MAY INITIALLY LIMIT INSTABILITY SOMEWHAT ACROSS PART OF THE AREA BUT
DIFFICULT TO PINPOINT. SHOULD SEE ENOUGH HEATING FOR E COAST BRZ TO
DEVELOP BUT BE PINNED ACROSS THE COASTAL COUNTIES WHERE CONVECTION
SHOULD FOCUS IN THE AFTN. HAVE BUMPED UP PRECIP CHANCES TO LIKELY
ALONG THE EAST COAST.

SUN...RIDGE AXIS SHIFTS A BIT FURTHER NORTH TO BETWEEN LAKE
OKEECHOBEE AND THE CAPE WHICH SHOULD ALLOW THE EAST COAST SEA BRZ TO
MOVE INTO THE INTERIOR NEAR LAKE OKEECHOBEE. STEERING FLOW STILL
FROM THE SW ACROSS NRN AND CENTRAL SECTIONS WHICH WILL ALLOW ANY
LATE AFTN STORMS TO MOVE BACK TWD THE EAST COAST. HAVE BUMPED UP
INTERIOR AND N CSTL SECTIONS TO 50 PCT.

MON-WED...SFC RIDGE AXIS SHIFTS NORTHWARD TO CENTRAL FL ON MON...THE
NRN PENINSULA ON TUE AND N FL ON WED. GRADUAL DECREASE IN PWATS
THROUGH MID WEEK AS UPPER RIDGE BUILDS OVERHEAD. STILL SOME SW
STEERING FLOW ACROSS NRN SECTIONS MONDAY BUT DEEPER SE FLOW EXPECTED
BY LATE TUE/WED TIME FRAME. CURRENT DECREASE IN POPS TO LOW SCT
RANGE FOR MUCH OF THE AREA EXCEPT FAR INTERIOR SECTIONS (WHERE
BOUNDARY INTERACTIONS ARE EXPECTED) BY TUE/WED.

THU-FRI...UPPER RIDGE WILL BREAK DOWN AS GFS PROGS NEXT UPPER LVL
S/W TO MOVE EAST ALONG THE NE GULF COAST. WILL INCREASE POPS BACK TO
CLIMO RANGE BY THE END OF THE WEEK WITH FLOW VEERING TO SOUTHERLY
FRI AFTN AHEAD OF NEXT PROGD UPPER LVL SHORTWAVE TROUGH.

&&

.MARINE...MAIN CONCERN WILL CONTINUE TO BE LIGHTNING STORMS THE NEXT
FEW AFTERNOONS THAT WILL MOVE OFFSHORE ACROSS NRN SECTIONS. STRONG
STORMS EXPECTED THIS EVENING AND SAT AFTN WITH STONG AND GUSTY
WINDS...FREQUENT LIGHTNING AND POSSIBLE HAIL. S/SW WINDS WILL BECOME
SE BY MID-WEEK WITH SPEEDS TO 10-15 KNOTS. SEAS 2-3 FT.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  71  87  71  87 /  50  60  40  50
MCO  72  88  71  89 /  40  60  40  50
MLB  72  87  72  87 /  40  50  30  40
VRB  72  87  72  87 /  40  50  30  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHORT TERM...CRISTALDI
LONG TERM...VOLKMER
Hazardous weather outlook, Jun 4, 10:40 AM EST, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1140 AM EDT FRI JUN 4 2004

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
041900-
BREVARD-INDIAN RIVER-LAKE-MARTIN-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-
ST. LUCIE-VOLUSIA-FLAGLER BEACH TO JUPITER INLET OUT TO 60 NM-
1140 AM EDT FRI JUN 4 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT:

...THUNDERSTORM IMPACT...
ABUNDANT DEEP LAYER MOISTURE...INSTABILITY...ALONG WITH AN UPPER
LEVEL DISTURBANCE WILL ALLOW NUMEROUS SHOWERS AND LIGHTNING STORMS
TODAY. COVERAGE AND INTENSITY WILL INCREASE THROUGHOUT THE AFTERNOON
AS THE EAST COAST SEA BREEZE MOVES INLAND AND INTERACTS WITH INLAND
LAKE BREEZES...AS WELL AS STORMS ALONG AN OUTFLOW BOUNDARY CURRENTLY
MOVING SOUTHEAST TOWARD OCALA AND SAINT AUGUSTINE. BY LATE AFTERNOON
...STORMS ALONG THE WEST COAST SEA BREEZE WILL APPROACH THE AREA.
STORMS TODAY WILL BE CAPABLE OF PRODUCING LOCALLY DAMAGING WINDS...
HAIL...AND FREQUENT TO EXCESSIVE CLOUD TO GROUND LIGHTNING. THERE
IS A RISK FOR AN ISOLATED TORNADO IN THE MOST INTENSE STORMS THAT
FORM ALONG THE EAST COAST SEA BREEZE.

FROM THE INTERSTATE FOUR CORRIDOR NORTH...STORMS WILL MOVE NORTHEAST
BACK TOWARD THE COAST AT 15 TO 20 MPH. NEAR LAKE OKEECHOBEE...STORMS
WILL MOVE SLOWER...CLOSER TO 10 MPH...TOWARD THE NORTH TO NORTHEAST.

...FLOOD IMPACT...
LOCAL URBAN FLOODING AND PONDING OF WATER IN LOW AREAS WILL LIKELY
OCCUR AS STORMS INTENSIFY THIS AFTERNOON. THE SLOWER MOVING STORMS
WILL BE CAPABLE OF PRODUCING RAINFALL OF BETWEEN ONE AND THREE INCHES
IN A SHORT PERIOD OF TIME.

...MARINE THUNDERSTORM GUST IMPACT...
SCATTERED STORMS WILL MOVE OFF THE MAINLAND AND ACROSS THE
INTRACOASTAL WATERS...BARRIER ISLANDS...AND INTO THE NEAR SHORE
ATLANTIC WATERS THIS AFTERNOON. SQUALLS ABOVE 35 KNOTS...VISIBILITY
NEAR ZERO IN TORRENTIAL RAIN...HAIL...AND FREQUENT CLOUD TO WATER
LIGHTNING WILL ACCOMPANY THE MOST INTENSE STORMS.

...WATERSPOUT IMPACT...
AS THE MOST INTENSE STORMS MOVE OFF THE MAINLAND AND OVER THE
NEAR SHORE WATERS...THEY WILL BE CAPABLE OF PRODUCING AN ISOLATED
TORNADIC WATERSPOUT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY:
WITH THE WET SEASON UNDERWAY ACROSS EAST CENTRAL FLORIDA...STORMS
ARE IN THE FORECAST EACH AFTERNOON. CONDITIONS WILL BE FAVORABLE
FOR DEVELOPMENT OF STRONG THUNDERSTORMS AGAIN SATURDAY AFTERNOON AND
EVENING. FROM SUNDAY ONWARD...STORM CHANCES WILL DECREASE NEAR THE
COAST EACH DAY AS THE EAST COAST SEA BREEZE MOVES MORE QUICKLY INLAND
AND THE FOCUS FOR STORMS SHIFTS TO THE WEST SIDE OF THE PENINSULA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF
ANY WARNINGS ARE ISSUED FOR THEIR COUNTIES.

CRISTALDI

In the hours before

Special weather statement, Jun 4, 11:37 AM EST, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1237 PM EDT FRI JUN 4 2004

FLZ064-041730-
MARTIN-
1237 PM EDT FRI JUN 4 2004

...STRONG STORMS CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH OVER
MARTIN COUNTY...

AT 1235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
DEVELOPING STORMS WHICH WILL HAVE THE POTENTIAL TO PRODUCE STRONG
WIND GUSTS FROM JUPITER INLET TO JENSEN BEACH. IN FACT...A SEVERE
THUNDERSTORM WARNING HAS ALREADY BEEN ISSUED FOR PALM BEACH COUNTY
THROUGH 115 PM.

SEVERAL STORMS WILL ALSO HAVE THE POTENTIAL TO PRODUCE EXCESSIVE
LIGHTNING AND RAINFALL TOTALS BETWEEN ONE AND THREE INCHES OVER
MARTIN COUNTY THROUGH 2 PM.

IF THE STORMS STRENGTHEN FURTHER...A WARNING WILL BE ISSUED.
MARINERS SHOULD LISTEN FOR SPECIAL MARINE WARNINGS.
Special weather statement, Jun 4, 12:22 PM EST, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
122 PM EDT FRI JUN 4 2004

FLZ041-044-141-041800-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-
122 PM EDT FRI JUN 4 2004

...STRONG STORM CAPABLE OF PRODUCING EXCESSIVE LIGHTNING...WINDS UP
TO 50 MPH AND SMALL HAIL APPROACHING NORTHERN LAKE COUNTY...NORTHERN
VOLUSIA COUNTY...

AT 120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF LIGHTNING STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL
HAIL FROM MARINELAND TO CRESCENT CITY JUST SOUTH OF OCALA. THE LINE
OF STORMS IS EXPECTED TO CONTINUE MOVING SOUTHEASTWARD AT 15 MPH.
STRONG TO SEVERE THUNDERSTORMS WILL BE MOVING INTO NORTHERN LAKE
COUNTY AROUND LADY LAKE AND THE VILLAGES AND NORTHERN VOLUSIA COUNTY
AROUND LAKE GEORGE AND ORMOND BY THE SEAS BETWEEN 2 AND 3PM AND
SPREAD INTO THE DAYTONA BEACH...DELAND AND MOUNT DORA AREAS AFTER
3PM. THE ENVIRONMENT IS FAVORABLE FOR ISOLATED SEVERE THUNDERSTORMS
ACROSS VOLUSIA AND LAKE COUNTIES THIS AFTERNOON WITH LARGE HAIL...
DAMAGING STRAIGHT LINE WIND GUSTS AND EXCESSIVE LIGHTNING THE
PRIMARY THREATS.

RESIDENTS SHOULD BE ALERT TO THE APPROACH OF THESE STORMS AND SEEK
SHELTER INDOORS UNTIL THEY PASS. WE ARE NOW ENTERING OUR PEAK
LIGHTNING SEASON AND LIGHTNING IS THE NUMBER ONE KILLER FROM SUMMER
THUNDERSTORMS.

IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED.

HAGEMEYER
Special weather statement, Jun 4, 2:18 PM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
318 PM EDT FRI JUN 4 2004

FLZ041-046-141-041945-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-SEMINOLE-
318 PM EDT FRI JUN 4 2004

...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND SMALL
HAIL SEMINOLE COUNTY...SOUTHERN VOLUSIA COUNTY...

AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL NEAR GENEVA...
MOVING NORTHEAST AT 15 MPH. THIS STORM WILL MOVE TOWARD LAKE HARNEY
AND THEN INTO SOUTHERN VOLUSIA COUNTY THROUGH 345 PM.

IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED.

15
Special weather statement, Jun 4, 2:42 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
342 PM EDT FRI JUN 4 2004

FLZ147-042005-
NORTHERN BREVARD COUNTY-
342 PM EDT FRI JUN 4 2004

...STRONG STORM CAPABLE OF PRODUCING SMALL HAIL OVER FAR NORTHERN
BREVARD COUNTY...

AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING SMALL HAIL OVER SCOTTSMOOR...MOVING EAST
AT 15 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE SMALL HAIL
INCLUDE KLONDIKE BEACH. THIS STORM WILL ALSO CONTAIN FREQUENT
LIGHTNING AND WIND GUSTS TO 45 MPH.

IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED.

15
Special weather statement, Jun 4, 2:52 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
352 PM EDT FRI JUN 4 2004

FLZ045-053-042030-
ORANGE-OSCEOLA-
352 PM EDT FRI JUN 4 2004

...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL
HAIL MOVING INTO SOUTHERN ORANGE COUNTY...NORTHWESTERN OSCEOLA
COUNTY...

AT 344 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 7 MILES WEST
OF INTERCESSION CITY...MOVING EAST AT 15 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE CAMPBELL.

IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED.

52

The radar

The Melbourne radar (KMLB), 56 km away, was scanning. The volume nearest the first event began at 20:18 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Brevard

When
June 4, 3:20 PM EST
Where
Brevard County, Titusville
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
28.600, -80.800

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5424902.